Alert archive / Ohio / Flash Flood Warnings in 2013

Flash Flood Warning 39, NWS Charleston, WV

July 23, 2013Morgan County, Ohio

NWS Charleston, WV issued this flash flood warning at Jul 23, 2013, 6:17 PM EDT for Morgan County, Ohio. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2013, 6:17 PM EDT (22:17 UTC)
Expired
Jul 24, 2013, 12:15 AM EDT
In force
6 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Morgan County, OH

The radar

The Charleston,WV radar (KRLX), 154 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 7:00 PM EDTFLASH FLOOD1 Sw Mcconnelsville, OHDEBRIS WASHED ACROSS RT 60 JUST NORTH OF MCCONNELSVILLE.
Jul 23, 7:00 PM EDTFLASH FLOODMcconnelsville, OHCREEK OUT OF BANKS IN MCCONNELLSVILLE.
Jul 23, 8:00 PM EDTHEAVY RAIN 1.53 Sse Mcconnelsville, OH4 MILE RD IN MEIGSVILLE OH IS IMPASSABLE DUE TO HIGH WATER.
Jul 23, 9:00 PM EDTHEAVY RAIN 23 Sse Mcconnelsville, OHWATER OVER RT 60 JUST SOUTH OF ROKEBY LOCK FROM RUNOFF
Jul 23, 9:15 PM EDTFLASH FLOOD1 Sw Mcconnelsville, OHCOUNTY RD 11...CREEK CURRENTLY OUT OF BANKS AND OVER ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WGUS51 KRLX 232217
FFWRLX
OHC115-240115-
/O.NEW.KRLX.FF.W.0039.130723T2217Z-130724T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
617 PM EDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MORGAN COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF MCCONNELSVILLE...

* UNTIL 915 PM EDT

* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR MCCONNELSVILLE...MOVING
  EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRISTOL AND HACKNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3976 8177 3976 8164 3975 8163 3968 8163
      3967 8159 3966 8158 3958 8159 3960 8194
      3977 8193

$$

12
4 follow-up statements
021 
WGUS71 KRLX 232343
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
743 PM EDT TUE JUL 23 2013

OHC115-240115-
/O.CON.KRLX.FF.W.0039.000000T0000Z-130724T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN OH-
743 PM EDT TUE JUL 23 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
NORTHEASTERN MORGAN COUNTY...

HEAVY RAIN EARLIER THIS EVENING CAUSED RISES ON SMALL STREAMS...AND 
SOME WATER OVER ROADS...IN NORTHERN MORGAN COUNTY.  WATER WASHED 
DEBRIS ACROSS ROUTE 60 JUST NORTH OF MCCONNELSVILLE...BUT THAT WATER 
HAD SINCE RECEDED.

ADDITIONAL SMALL THUNDERSTORMS MOVING ACROSS NORTHERN MORGAN COUNTY 
COULD BRING RECEDING WATERS BACK UP...AND FURTHER FILL SMALL 
STREAMS.  THE MUSKINGUM RIVER IS ALSO ON THE RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3976 8177 3976 8164 3975 8163 3968 8163
      3967 8159 3966 8158 3958 8159 3960 8194
      3977 8193

$$

12
735 
WGUS51 KRLX 240115
FFWRLX
OHC115-240415-
/O.EXT.KRLX.FF.W.0039.000000T0000Z-130724T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
915 PM EDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MORGAN COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF MCCONNELSVILLE...

* UNTIL 1215 AM EDT

* AT 904 PM EDT...AT LEAST ONE STREAM IN MCCONNELSVILLE WAS OUT OF 
ITS BANKS, AND 4 MILE RD IN MEIGSVILLE WAS IMPASSABLE DUE TO HIGH  
WATER.  THE LAST OF THE SHOWERS AND THUNDERSTORMS THAT CAUSED THE 
HIGH WATER WERE FINALLY WEAKENING AND MOVING OUT OF THE AREA...AND 
SHOULD BE GONE ALTOGETHER BY 10 PM.  AFTER THAT...ANY RESIDUAL FLOOD 
WATERS SHOULD RECEDE BY AROUND MIDNIGHT.  THE MUSKINGUM CONTINUES TO 
SLOWLY RISE IN RESPONSE TOP ALL THE HEAVY RAINFALL...BUT IS EXPECTED 
TO CREST UNDER 9 FEET WEDNESDAY AFTERNOON.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
EAGLEPORT...MEIGSVILLE AND BRISTOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3976 8177 3976 8164 3975 8163 3968 8163
      3967 8159 3966 8158 3958 8159 3960 8194
      3977 8193

$$

12
798 
WGUS71 KRLX 240246
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1046 PM EDT TUE JUL 23 2013

OHC115-240415-
/O.CON.KRLX.FF.W.0039.000000T0000Z-130724T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN OH-
1046 PM EDT TUE JUL 23 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
NORTHEASTERN MORGAN COUNTY...

AT LEAST ONE STREAM IN MCCONNELSVILLE WAS OUT OF ITS BANKS...AND 4 
MILE ROAD IN MEIGSVILLE IS IMPASSABLE DUE TO HIGH WATER. THE BULK OF 
HEAVY PRECIPITATION HAS ENDED ACROSS THE WARNED AREA...AND AREA 
CREEK AND STREAMS SHOULD GRADUALLY START TO RECEDE. THE MUSKINGUM 
RIVER ALSO CONTINUES TO SLOWLY RISE IN RESPONSE TO THE HEAVY 
RAINFALL...BUT IS EXPECTED TO CREST UNDER 9 FEET BY WEDNESDAY 
AFTERNOON.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3976 8177 3976 8164 3975 8163 3968 8163
      3967 8159 3966 8158 3958 8159 3960 8194
      3977 8193

$$

14
736 
WGUS71 KRLX 240413
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1213 AM EDT WED JUL 24 2013

OHC115-240421-
/O.EXP.KRLX.FF.W.0039.000000T0000Z-130724T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN OH-
1213 AM EDT WED JUL 24 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM EDT FOR
NORTHEASTERN MORGAN COUNTY...

THE HEAVY RAIN HAS LONG SINCE MOVED OUT OF THE AREA...AND NO MORE IS 
ANTICIPATED OVERNIGHT OR EVEN ON WEDNESDAY.  THEREFORE...THE FLASH 
FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS 
AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD 
THREAT.  ANY RESIDUAL FLOOD WATERS WILL CONTINUE TO RECEDE OVERNIGHT.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3976 8177 3976 8164 3975 8163 3968 8163
      3967 8159 3966 8158 3958 8159 3960 8194
      3977 8193

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 6:00 PM EDT, 17 minutes earlier.

Area forecast discussion, Jul 23, 6:00 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT TUE JUL 23 2013

.SYNOPSIS...
MID/UPPER DISTURBANCES AND COLD FRONT WILL BRING CHANCES FOR
STORMS INTO WEDNESDAY NIGHT. HIGH PRESSURE WITH GENERALLY DRY
WEATHER SHOULD PREVAIL INTO FRIDAY NIGHT.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
QUICK UPDATE TO TWEAK SKY GRIDS AND ADD SEVERE WEATHER WORDING TO
COUNTIES WHERE WATCH IS IN EFFECT. OTHERWISE...NO MAJOR CHANGES AT
THIS TIME.

PREVIOUS DISCUSSION FOLLOWS...
CONDITIONS ACROSS OUR FORECAST AREA ARE CURRENTLY DRY WITH SOME
SUNSHINE. HOWEVER...LATEST RADAR MOSAIC INDICATES SHOWERS AND
THUNDERSTORMS HAVE BEGIN TO DEVELOP.

THESE STORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE EAST
WITH TIME INTO OUR WESTERN COUNTIES THIS AFTERNOON...AND THEN
ACROSS THE REMAINDER OF OUR AREA THIS EVENING. IN ADDITION...A
COLD FRONT WELL TO OUR NORTHWEST IS EXPECTED TO PUSH SOUTHEAST
ACROSS THE REGION TONIGHT...WITH ADDITIONAL STORMS POSSIBLE.

WITH THIS IN MIND...WILL CONTINUE LIKELY POPS FOR THIS EVENING AND
TONIGHT FROM PREVIOUS FORECAST.

HIGH PRESSURE WILL THEN BUILD IN WEDNESDAY AFTERNOON...BRINGING
PRECIP CHANCES TO AN END. HOWEVER...CLOUDS SHOULD BE SLOW TO BREAK
AS BUFKIT SOUNDINGS INDICATE LOW-LEVEL MOISTURE WILL REMAIN
TRAPPED UNDER AN INVERSION INTO THE AFTERNOON HOURS.

MODELS INDICATE AIRMASS BEHIND FRONT WILL BE COOLER THAN
PREVIOUSLY THOUGHT. HAVE TWEAKED TEMPS...BOTH TODAY AND
TOMORROW...DOWN A FEW DEGREES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
COLD FRONT PUSHES FURTHER TO THE SOUTH AWAY FROM FORECAST AREA WED
NIGHT AND THURSDAY WITH MODEST DRYING OF THE ATMOSPHERIC COLUMN.
KEPT MENTION OF ISOLD SHOWERS OVER THE EASTERN MOUNTAINS AS
RESIDUAL MOISTURE IN COMBINATION WITH ELEVATED HEAT SOURCES COULD
COMBINE TO ALLOW A FEW SHOWERS TO DEVELOP. OTHERWISE DRY AND COOL
SENSIBLE WEATHER WILL PREVAIL THROUGH THE PERIOD. WITH BUILDING
HIGH AND SUBSIDENCE ALOFT...COUPLED WITH CLEARING SKIES AFTER
FRONT PASSAGE...MADE MENTION OF PATCHY DENSE FOG FOR LATE
WEDNESDAY NIGHT AND THURSDAY MORNING. FOR TEMPS...WENT MAINLY
WITH BCMOS GUIDANCE VALUES WITH A BLEND INTO TO PREVIOUS FORECAST
WHICH RESULTS IN TRIVIAL CHANGES TO INHERITED FORECAST.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MODELS DIFFER HANDLING DEVELOPMENT OF UPPER GREAT LAKES TROUGH AND
ASSOCIATED REMNANTS OF UPPER LOW WORKING OUT OF THE MIDWEST.
GENERALLY FOLLOWED HPC GUIDANCE WITH A FEW MINOR TWEAKS TO POPS
AND TEMPS. TROUGH BEGINS SHIFTS EASTWARD MONDAY AND TUESDAY FLOW
BECOMES MORE ZONAL ACROSS THE OH VALLEY.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
18Z TUESDAY THRU 18Z WEDNESDAY...

VFR...ISOLATED MVFR CONDITIONS...CURRENTLY PREVAIL ACROSS THE REGION.

SCATTERED SHOWERS AND THUNDERSTORMS WITH MVFR CONDITIONS HAVE
DEVELOPED TO OUR WEST AND THESE STORMS ARE EXPECTED TO PUSH EAST
ACROSS OUR AREA.

A COLD FRONT IS THEN EXPECTED TO PUSH SOUTHEAST BETWEEN 06Z AND
12Z. EXPECT WINDS WILL SWITCH TO THE N/NW AND CIGS WILL LOWER TO
IFR WITH WITH THE PASSAGE OF THE COLD FRONT.

IN ADDITION...SOME MVFR/IFR VSBYS IN BR/F ARE POSSIBLE IN FAVORED
RIVER VALLEY LOCATIONS BETWEEN 03Z AND 13Z.

HIGH PRESSURE WILL START TO BUILD IN ON WEDNESDAY...WITH CIGS
LIFTING TO MVFR/VFR AFTER 15Z...AS DRIER AIR FILTERS IN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF PRECIP AND EXPECTED FLIGHT
CONDITIONS THIS AFTERNOON AND EVENING MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    M    M    M    M    M    M    L    L
HTS CONSISTENCY  H    H    M    M    M    M    M    M    M    H    L    L
BKW CONSISTENCY  H    H    H    H    H    H    M    M    M    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    M    L    L    L    M
PKB CONSISTENCY  H    M    M    M    M    M    M    M    M    M    L    L
CKB CONSISTENCY  H    H    H    M    M    M    M    M    M    M    M    H

AFTER 00Z THURSDAY...
IFR OR WORSE FOG POSSIBLE WEDNESDAY NIGHT AND THURSDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/KMC
NEAR TERM...JSH/SL
SHORT TERM...KMC
LONG TERM...KMC
AVIATION...JSH
Hazardous weather outlook, Jul 23, 9:04 AM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
904 AM EDT TUE JUL 23 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019-
241315-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE-
904 AM EDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ015-016-018-020-024>040-046-047-241315-
DICKENSON-BUCHANAN-KANAWHA-ROANE-CALHOUN-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
904 AM EDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 4:37 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
437 PM EDT TUE JUL 23 2013

OHZ066-232045-
PERRY OH-
437 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PERRY COUNTY...

AT 433 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
ZANESVILLE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THE FRINGE
EFFECTS OF THIS STORM PASSING BY JUST TO THE NORTH.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3992 8227 3992 8218 3991 8217 3990 8216
      3983 8216 3982 8207 3977 8207 3977 8208
      3988 8231 3992 8229

12
Special weather statement, Jul 23, 5:08 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
508 PM EDT TUE JUL 23 2013

OHZ067-232145-
MORGAN OH-
508 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MORGAN COUNTY...

AT 503 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
ZANESVILLE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR EAGLEPORT AROUND 530 PM AND MCCONNELSVILLE
AROUND 550 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3977 8200 3977 8189 3977 8188 3976 8169
      3975 8168 3961 8182 3977 8206 3978 8206
      3978 8201

12
Special weather statement, Jul 23, 5:34 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
534 PM EDT TUE JUL 23 2013

OHZ066-232200-
PERRY OH-
534 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY...

AT 533 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOMERSET...
MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR PERRY STATE FOREST AROUND 540 PM AND
CROOKSVILLE AROUND 550 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3992 8218 3990 8216 3983 8216 3983 8210
      3982 8207 3977 8207 3973 8208 3974 8238
      3992 8238

12
Special weather statement, Jul 23, 5:51 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
551 PM EDT TUE JUL 23 2013

OHZ066-067-232215-
MORGAN OH-PERRY OH-
551 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY AND
NORTHWESTERN MORGAN COUNTIES...

AT 548 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF NEW
LEXINGTON...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF WEST CENTRAL MORGAN
COUNTY AND CENTRAL MORGAN COUNTY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3955 8177 3960 8218 3978 8215 3977 8206

12
Special weather statement, Jul 23, 6:00 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT TUE JUL 23 2013

OHZ066-232215-
PERRY OH-
600 PM EDT TUE JUL 23 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY COUNTY...

AT 558 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHAWNEE...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SHAWNEE AROUND 605 PM AND HEMLOCK AROUND 610
PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3969 8216 3960 8218 3958 8204 3955 8204
      3955 8226 3959 8227 3959 8238 3960 8239
      3969 8238

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 4:37 PM EDTSpecial Weather StatementRLXPerry8 min
Jul 23, 5:08 PM EDTSpecial Weather StatementRLXMorgan37 min
Jul 23, 5:26 PM EDTSevere Thunderstorm WarningRLXMorgan, Washington49 min
Jul 23, 5:34 PM EDTSpecial Weather StatementRLXPerry26 min
Jul 23, 5:51 PM EDTSpecial Weather StatementRLXMorgan24 min
Jul 23, 6:00 PM EDTSpecial Weather StatementRLXPerry15 min
Jul 23, 6:50 PM EDTSpecial Weather StatementRLXWashington25 min

Nearby

Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.